MAUDE Adverse Event Report: COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device product code: dqx, not dxq.Initial reporter - occupation: supply chain manager.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a patient was undergoing a lead extraction procedure with a cope nitinol mandril wire guide.While the physician was cauterizing the pockets where the wire entered the body, the cautery device touched the wire and caused the device to separate.The portion of the wire that was within the patient was removed with a snare.A new wire was used to successfully complete the procedure.No other adverse effects were reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The access site for the lead extraction was in the left clavicle vein.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction- the summary report designation is incorrect; the report is not a summary report.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that a cope nitinol mandril wire guide (rpn: pmg-18sp-60-cope-nt from lot# 13435496) separated while the physician was cauterizing the pockets where the wire guide entered the body.He touched the wire guide with the cautery device and broke the wire into two pieces.The separated section of the wire was retrieved with a snare.The procedure was successfully completed with another wire of the same type.This incident was reported by (b)(6).Further communication with the user facility clarified the cautery device used was a covidien force fx electrosurgical generator with a button switch pencil cautery and the access site was the left clavicle vein for lead extraction.No adverse effects were reported.A review of the complaint history, device history record, quality control, and specifications of the device, as well as a visual inspection of the returned product, were conducted during the investigation.The complainant returned a used cope nitinol mandril wire guide for investigation.The wire was received in 2 sections.The separation point is darkened and is 17cm from the proximal end.A kink was noted in the coil section at 2.1cm from the distal end.Additionally, a document based investigation evaluation was performed.A device master record (dmr) review was performed and quality control procedures associated with the complaint were identified.Cook concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device's design history files (dhf) were reviewed, and the risks associated with these devices are acceptable when weighed against the benefits.A review of product labeling was not conducted as the device is not supplied with an instructions for use (ifu).A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot records no nonconformances.A data base search revealed no additional complaints for lot# 13435496 from the field.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.It was reported that while the physician was cauterizing he touched the wire guide with the cautery device and broke the wire into two pieces.Therefore, based on the information provided, the examination of returned product and the results of the investigation, it was concluded that the main cause of the failure is unintended user error.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COPE NITINOL MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11413644
Report Number1820334-2021-00882
Device Sequence Number11648854
Product Code DQX
UDI-Device Identifier00827002084278
UDI-Public(01)00827002084278(17)251002(10)13435496
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/26/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/02/2025
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE-NT
Device Lot Number13435496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer03/09/2021
04/06/2021
01/04/2022
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date03/18/2021
04/12/2021
01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BUTTON SWITCH PENCIL CAUTERY; COVIDIEN FORCE FX ELECTROSURGICAL GENERATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown